Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 3, 2014, 9:01 PM CDT for 5 counties in Kansas. It took effect at Oct 4, 2014, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 9:01 PM CDT (02:01 UTC)
- In effect from
- Oct 4, 2014, 4:00 AM CDT
- Expired
- Oct 4, 2014, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2970 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS73 KDDC 040201 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 901 PM CDT FRI OCT 3 2014 ...AREAS OF FROST EXPECTED TO DEVELOP LATE TONIGHT... .MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S LATE TONIGHT. AREAS OF FROST ARE EXPECTED TO DEVELOP LATER TONIGHT AND CONTINUE UNTIL SHORTLY AFTER SUNRISE ON SATURDAY. KSZ030-031-045-046-065-041400- /O.NEW.KDDC.FR.Y.0003.141004T0900Z-141004T1400Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT 901 PM CDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. * TEMPERATURE...FALLING INTO THE MIDDLE 30S. * IMPACTS...SENSITIVE VEGETATION OUTDOORS MAY SUFFER FROST DAMAGE OR BE KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GERARD
1 follow-up statement
303 WWUS73 KDDC 041354 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 854 AM CDT SAT OCT 4 2014 KSZ030-031-045-046-065-041500- /O.EXP.KDDC.FR.Y.0003.000000T0000Z-141004T1400Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT 854 AM CDT SAT OCT 4 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 3, 6:00 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 3, 6:00 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 600 PM CDT FRI OCT 3 2014 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 230 PM CDT FRI OCT 3 2014 SHORT RANGE MODELS INDICATE A DEEP UPPER LEVEL TROUGH OF LOW PRESSURE TURNING EASTWARD INTO THE GREAT LAKES REGION TONIGHT WHILE A NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE WESTERN HIGH PLAINS. ALTHOUGH THE FLOW ALOFT WILL REMAIN FAIRLY STRONG INTO SATURDAY, PRECIP WILL BE ABSENT ACROSS WESTERN KANSAS THROUGH LATE SATURDAY AFTERNOON WITH A MUCH DRIER AIR MASS SETTLED ACROSS THE REGION. AS FOR TEMPERATURES, SURFACE HIGH PRESSURE ACROSS WESTERN KANSAS WILL DROP SOUTHWARD INTO NORTH TEXAS TONIGHT AS A LEE SIDE TROUGH OF LOW PRESSURE BEGINS TO DEVELOP ACROSS EASTERN COLORADO. THIS IN TURN WILL SET UP A LIGHT WESTERLY DOWNSLOPE FLOW ACROSS WESTERN KANSAS OVERNIGHT. THIS WILL BEGIN TO ERODE THE COLDER AIR MASS IN PLACE AS THE NAM/GFS SHOW H85 TEMPERATURES WARMING TO ABOVE 5C IN CENTRAL KANSAS BY EARLY SATURDAY MORNING WITH NEAR 10C IN FAR SOUTHWEST KANSAS. ALTHOUGH MOSTLY CLEAR SKIES AND LIGHT WINDS CAN BE EXPECTED TONIGHT WITH SURFACE DEWPOINTS REMAINING GENERALLY IN THE 20S(F) TO LOWER 30S(F), ENOUGH DOWNSLOPE MAY BE ENOUGH TO KEEP TEMPERATURES ABOVE FREEZING ACROSS MUCH OF THE AREA WITH THE LOWER 40S(F) LIKELY IN PORTIONS OF EXTREME SOUTHWEST KANSAS. A FEW LOW LYING AREAS MAY DROP INTO THE MID 30S(F) ACROSS CENTRAL KANSAS RESULTING IN AREAS OF PATCHY FROST, ESPECIALLY IN THE VICINITY OF THE I-70 CORRIDOR. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 152 PM CDT FRI OCT 3 2014 ON SUNDAY, WESTERN KANSAS WILL BE UNDER A NORTHWEST FLOW ALOFT, AS A LARGE SCALE TROUGH EXTENDING SOUTHWEST FROM A LARGE SCALE H5 CUTOFF LOW PRESSURE CENTER OVER THE NORTHERN GREAT LAKES SATURDAY, RETROGRADES TO THE NORTHWESTWARD INTO SOUTHERN ONTARIO, CANADA BY SUNDAY NIGHT. THIS WILL ALLOW MAX TEMPERATURES TO WARM INTO THE MID 70S NORTH OF I-70 AND PERHAPS AS HIGH AS 80F DEGREES IN THE AREAS NEAR ASHLAND. ALL MEDIUM RANGE MODELS DEPICT SURFACE WINDS FROM THE NORTH TO NORTHWEST AT 10 TO 15 MPH. THERE IS A HINT OF A SMALL BUT AMPLIFIED WAVE TRAVELING THROUGH THE UPPER NORTHWEST FLOW ON LATE SUNDAY NIGHT AND MONDAY. THE EC MODEL EVEN GENERATES A LITTLE PRECIP WITH THIS WAVE PASSAGE. THERE IS LITTLE OR NO SURFACE BOUNDARY TO WORK WITH, SO I HAVE OPTED TO JUST INCREASE THE CLOUD COVER EARLY MONDAY, AS WELL AS MONDAY AFTERNOON, AND THROW IN SOME 10-12 PERCENT SILENT POPS. THIS WAVE PASSAGE WILL RESULT IN SOME CLOUDS MOVING IN, AS WELL AS DRAG SOME COLDER AIR SOUTHEASTWARD AT THE MID AND HIGHER LAYERS. THUS, MONDAY WILL BE 2 TO 5 DEGREES COOLER THAN ON SUNDAY. MINIMUM TEMPERATURES WILL AVERAGE IN THE MID TO UPPER 40S SUNDAY AND MONDAY MORNINGS, AND IN THE UPPER 40S TO LOWER 50S TUESDAY MORNING. BEYOND MONDAY, THE BIGGEST CHALLENGE COMES IN THE WEDNESDAY- THURSDAY-FRIDAY TIME PERIODS. THE ECMWF AND GEM MODELS BRING SOME LIGHT RAIN NORTHWEST INTO KANSAS THURSDAY AFTERNOON AND NIGHT. HOWEVER, THE GFS IS BRINGING MUCH OF THE MOISTURE ASSOCIATED WITH FORMER TROPICAL SIMON INTO WESTERN KANSAS WEDNESDAY NIGHT, WITH THE GFS SHOWING A BULLSEYE UP TO 1.6 INCHES IN MY WESTERN ZONES. FOR NOW, WILL FOLLOW THE CONSALL SOLUTION AND STAY WITH LOWER-END POPS. THE CONSALL'S SOLUTION FAVORS THE SLOWER AND LESS MOIST ECMWF AND GEM MODELS, PLACING VERY SMALL 15 PERCENT POPS WEDNESDAY NIGHT, AND THEN BUMPING UP TO 20 PERCENT SLIGHT CHANCES FOR CONVECTION THURSDAY AFTERNOON, LEADING TO 30 PERCENT CHANCES CWA- WIDE ON THURSDAY NIGHT, AND 20 TO 30 PERCENT POPS FRIDAY IN OUR EASTERN ZONES. IF LATER MODEL RUNS COME TOGETHER ON THE TIMING AND SIGNIFICANCE AFFECT OF THIS WAVE, WE CAN UPDATE THE GRIDS THEN. HIGHS TUESDAY AND WEDNESDAY SHOULD RANGE FROM THE UPPER 70S NORTH OF I-70 TO THE LOWER TO MID 80S ALONG THE OKLAHOMA BORDER. FOR NOW, WITH THE EXPECTED BROKEN CEILINGS THURSDAY AND THE CHANCE FOR LIGHT PRECIPITATION, MAXIMUM TEMPERATURES THURSDAY WILL DIP DOWNWARD INTO THE MID 70S IN THE NORTH NEAR HAYS TO THE LOWER 80S IN THE SOUTHEAST ZONES NEAR COLDWATER. FRIDAY'S TEMPS WILL BE SIMILAR TO THURSDAY. MINIMUM TEMPERATURES THURSDAY AND FRIDAY SHOULD BE IN THE LOWER TO MID 50S IN THE HAYS, SCOTT CITY AND ELKHART AREAS, AND RANGE UP TO THE LOWER 60S IN THE MEDICINE LODGE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 600 PM CDT FRI OCT 3 2014 GUSTY NORTHWEST WINDS WILL DIMINISH RAPIDLY BY THE BEGINNING OF THIS TAF PERIOD. LOOK FOR WINDS TO BE WESTERLY THROUGH TONIGHT INTO SATURDAY AT 10 KNOTS OR LESS. VFR SKIES AND VISIBILITIES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 38 73 48 78 / 0 0 0 0 GCK 37 73 47 77 / 0 0 0 0 EHA 40 77 48 77 / 0 0 0 0 LBL 40 75 48 78 / 0 0 0 0 HYS 36 70 48 75 / 0 0 0 0 P28 38 72 49 79 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...BURKE AVIATION...GERARD
Hazardous weather outlook, Oct 3, 5:14 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 514 AM CDT FRI OCT 3 2014 KSZ030-031-043>046-061>066-074>081-084>090-041015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 514 AM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE MAINLY NORTH OF STATE HIGHWAY 96 OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 33
Nearby
Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.